Torsades de Pointes Due to Drug Interaction between Disopyramide and Clarithromycin

Lubna Choudhury, Ira Martin Grais, Rod Stuart Passman*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

21 Scopus citations

Abstract

Torsades de pointes (TdP) is polymorphic ventricular tachycardia occurring in the setting of a prolonged cardiac repolarization. Drug interactions between macrolide antibiotics such as erythomycin and pharmacologic agents that prolong the QT interval have been known to cause TdP. However, clarithromycin is thought to be less frequently associated with drug induced TdP, because it inactivates hepatic cytochrome P-450 to a lesser extent than erythromycin. We describe a case of TdP caused by a drug interaction in a 76-year-old woman taking long-term disopyramide after she was given clarithromycin concomitantly for chronic bronchitis.

Original languageEnglish (US)
Pages (from-to)206-207
Number of pages2
JournalHeart Disease
Volume1
Issue number4
StatePublished - Sep 1 1999

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Torsades de Pointes Due to Drug Interaction between Disopyramide and Clarithromycin'. Together they form a unique fingerprint.

Cite this